Independent arborescences in directed graphs

András Frank, Satoru Fujishige, Naoyuki Kamiyama, Naoki Katoh

Research output: Contribution to journalArticlepeer-review


As a vertex-disjoint analogue of Edmonds' arc-disjoint arborescences theorem, it was conjectured that given a directed graph D with a specified vertex r, there are k spanning arborescences rooted at r such that for every vertex v of D the k directed walks from r to v in these arborescences are internally vertex-disjoint if and only if for every vertex v of D there are k internally vertex-disjoint directed walks from r to v. Whitty (1987) [10] affirmatively settled this conjecture for k≤2, and Huck (1995) [6] constructed counterexamples for k≥3, and Huck (1999) [7] proved that the conjecture is true for every k when D is acyclic. In this paper, we generalize these results by using the concept of "convexity" which is introduced by Fujishige (2010) [4].

Original languageEnglish
Pages (from-to)453-459
Number of pages7
JournalDiscrete Mathematics
Issue number4
Publication statusPublished - 2013

All Science Journal Classification (ASJC) codes

  • Theoretical Computer Science
  • Discrete Mathematics and Combinatorics


Dive into the research topics of 'Independent arborescences in directed graphs'. Together they form a unique fingerprint.

Cite this